For approximately 5 years I have had problems with the skin on my fingertips. The fingers that are affected are my thumbs and index fingers, Once in a while my middle finger will crack and peel at the underside of the first knuckle. It starts out with the skin on these fingers getting very hard, almost like a callous and eventually after bending or washing my hands the area that is hard will appear to crack a little and then the skin starts peeling. The peeling starts under or around the nail. I have tried not peeling the skin but sometimes it is so rough or looks bad that I usually use a clipper to cut it rather than peel but if I don't have a clipper I peel it off with my fingers. Sometimes the pieces of skin are almost the whole size of my finger or thumb. It's like they go through a cycle, they get hard and calloused, peel until new skin starts growing and then there is a brief period where they feel and look ok and then they start getting calloused again and everything starts all over. I have been to a dermatologist and tried many creams and ointments, gloves, soaps, you name it I've tried it! My work involves using a computer for most of the day, do you think this could play a part in the problem? I know that probably sounds silly but I'm to the point where I'm grasping for answers.
It is entirely possible that frequent contact of the skin at the fingertips with the computer keyboard would lead to callouses which presents with peeling every now and then. If creams and ointments don't work, you could try changing your keyboard with the soft-type ones.
There are several causes of the symptoms that you are having including blisters, eczema, psoriasis, sun burns, etc.
Most blisters heal naturally and do not require medical attention. As new skin grows beneath the blister, the fluid contained within it will be slowly reabsorbed by the body and the skin on top will dry and peel off.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
It would be advisable to consult a skin specialist for the symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
I too developed callauses on my hands when I was taking Prozac. They weren't that bad until I stopped taking the medication. I have been putting castor oil on my hands everyday (sometimes twice a day) for two months. This causes the first layer of the calluas to come off. I would suggest castor oil to anyone with a skin issue. It's a great natural remedy for clearing up skin issues and the lymphatic system
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.